Oregon, 2006

Funnel Cloud in Oregon, June 12, 2006

June 12, 2006 · NWS PDT · 1 event in 1 county or zone

1 funnel cloud, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pendleton, OR wrote its last area forecast discussion before the first event at Jun 12, 10:10 AM PST, 3 hours 25 minutes earlier.

Area forecast discussion, Jun 12, 10:10 AM PST, 3 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PENDLETON OR
1110 AM PDT MON JUN 12 2006

UPDATED FOR AVIATION DISCUSSION

.SHORT TERM...PERSISTENT SOUTH FLOW ASSOCIATED WITH AN UPPER TROUGH
ALONG THE WEST COAST CONTINUES TO KEEP A MOIST AND UNSTABLE AIR MASS
OVER THE PACNW. A WAVE IMBEDDED WITHIN THE FLOW OVER NORTHERN
CALIFORNIA AND NEVADA WILL MOVE NORTH ACROSS EASTERN OREGON AND
WASHINGTON TODAY AND THIS EVENING. THUS EXPECT SCATTERED SHOWERS AND
THUNDERSTORMS TO DEVELOP OVER MOST OF THE AREA LATE THIS MORNING
THROUGH THIS EVENING. SHEAR AND UPPER DIFFLUENCE DOES SUPPORT THE
DEVELOPMENT OF SOME ORGANIZED CONVECTIVE CELLS THIS AFTERNOON. THUS
A FEW STORMS COULD BE SEVERE...WITH WIND GUSTS BEING THE MAIN
CONCERN. ALSO BRIEF PERIODS OF HEAVY RAIN CAN BE EXPECTED AT
LOCATIONS WHERE THE CENTERS OF SHOWERS AND THUNDERSTORMS MOVE
OVERHEAD. UPDATES THIS MORNING HAVE BEEN TO SLIGHTLY ALTER COVERAGE
WORDING OF CONVECTION THIS AFTERNOON...AND TO ADD MENTION OF
THUNDERSTORMS FOR A FEW ZONES THIS MORNING. ALSO HAVE NUDGED POPS
UP TO THE MID TO UPPER SCATTERED RANGE. 90

.LONG TERM...PREVIOUS DISCUSSION...AN UPPER LOW PRESSURE SYSTEM
ALONG THE COAST WILL BEGIN TO MOVE INLAND TUESDAY NIGHT AND ON
WEDNESDAY. WITH THIS UPPER LOW PRESSURE SYSTEM IS AN ABUNDANT AMOUNT
OF MOISTURE AND INSTABILITY. 24 HOUR GFS FORECASTED QPF VALUES
ENDING AT 12Z WEDNESDAY ARE OVER AN INCH OF RAIN OVER THE BLUE
MOUNTAINS WITH LESS ELSEWHERE. PRECIP WATER VALUES ARE ALSO VERY
JUICY AND OVER AN INCH OVER MOST OF THE FORECAST AREA. AS THE COLD
POOL ALOFT WITH THE UPPER LOW PRESSURE MOVES INLAND WITH THE LOW
ITSELF IT WILL KEEP THE ATMOSPHERE UNSTABLE THROUGH THE NIGHT
TUESDAY NIGHT RESULTING IN A CONTINUED CHANCE OF SHOWERS AND EVENING
THUNDERSTORMS...WITH MORE NUMEROUS SHOWERS OVER THE NORTHERN BLUE
MOUNTAINS. THEN AS THE UPPER LOW CONTINUES TO SLOWLY MOVE EASTWARD
ON WEDNESDAY SURFACE WESTERLY PRESSURE GRADIENTS WILL INCREASE ALONG
THE CASCADE EAST SLOPES AND ADJACENT VALLEYS RESULTING IN THE FLOW
BECOMING MORE DOWN SLOPE AND DRYER OFF THE CASCADES. THEREFORE THE
COVERAGE OF SHOWERS WILL DECREASE ON WEDNESDAY FROM THE WEST WITH
THE ATMOSPHERE BECOMING MORE STABLE THERE. FOR THE EXTENDED RANGE
FORECAST PERIOD...A WEAK UPPER RIDGE WILL BUILD OVER THE REGION ON
THURSDAY. HOWEVER THIS WILL BE SHORT LIVED AS ANOTHER WEAK WEATHER
SYSTEM MOVES ACROSS THE REGION THURSDAY NIGHT AND FRIDAY. THE AMOUNT
OF MOISTURE WITH THAT SYSTEM IS NOT TOO IMPRESSIVE AT THIS TIME...
BUT WILL MENTION A SLIGHT CHANCE OF SHOWERS...MAINLY OVER THE
MOUNTAINS. AFTER THAT A DRY WESTERLY FLOW WILL DEVELOP AND PERSIST
FOR THE REMAINDER OF THE WEEK INTO NEXT WEEKEND. TEMPERATURES WILL
REMAIN NEAR NORMAL THROUGH THE PERIOD.

.AVIATION...VFR CONDITIONS WILL GENERALLY PREVAIL FOR THE NEXT 24
HOURS. MVFR OR EVEN IFR CONDITIONS MAY BE ENCOUNTERED AT TIMES THIS
AFTERNOON AND EVENING AT ALL TAF SITES AND ON ALL TWEB ROUTES AS
SCATTERED RAIN SHOWERS AND THUNDERSTORMS PRODUCE LOW CEILINGS AND
VISIBILITY IS RESTRICTED BY HEAVY PRECIPITATION. GUSTY SURFACE WINDS
MAY OCCUR AT ALL TAF LOCATIONS DUE TO THE SHOWERS AND THUNDERSTORMS
THIS AFTERNOON AND EVENING. MORE RAIN SHOWERS AND THUNDERSTORMS MAY
CREATE SIMILAR CONDITIONS AGAIN LATE TOMORROW MORNING. 83

&&

.HYDROLOGY...PREVIOUS DISCUSSION...THE NACHES RIVER IN YAKIMA COUNTY
CONTINUES TO RUN HIGH. OVER THE NEXT COUPLE OF DAYS THE RIVER...
OVERALL...IS EXPECTED TO CONTINUE FALLING WITH MINOR RISES IN RIVER
LEVELS POSSIBLE DUE TO RUNOFF FROM DAYTIME SNOWMELT AND/OR RAINFALL
RUNOFF. HOWEVER...DESPITE ANY RISES THE RIVER WILL REMAIN BELOW
FLOOD STAGE. PEOPLE ALONG THE NACHES RIVER ARE STILL URGED TO BE
CAUTIOUS OF FAST MOVING WATER AS THE CURRENT COULD BE UNDERESTIMATED
AND IS STILL DANGEROUS.

&&

.PRELIMINARY POINT TEMPS/POPS...
PDT  82  57  76  53 /  50  50  30  30
ALW  83  60  77  56 /  50  50  30  30
PSC  85  58  81  54 /  40  50  30  30
YKM  83  57  78  53 /  40  40  30  30
HRI  84  57  79  53 /  40  50  30  30
ELN  83  57  76  53 /  40  50  30  30
RDM  79  49  74  44 /  50  40  30  30
LGD  80  56  73  52 /  40  40  30  60
5J0  83  52  78  47 /  50  40  30  30
DLS  84  58  78  54 /  40  40  30  30

&&

.PDT WATCHES/WARNINGS/ADVISORIES...
OR...NONE.
WA...NONE.
&&

TI:RYG
FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT...
WWW.WEATHER.GOV/PENDLETON
90/83/83
Hazardous weather outlook, Jun 12, 4:35 AM PST, 9 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PENDLETON OR
535 AM PDT MON JUN 12 2006

WAZ024-501-502-026>030-ORZ041>044-049-050-501>506-131200-
EAST SLOPES OF THE CENTRAL CASCADES OF WASHINGTON-
EAST SLOPES OF THE SOUTHERN CASCADES OF WASHINGTON-
KITTITAS VALLEY-YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
NORTHWEST BLUE MOUNTAINS-EASTERN COLUMBIA RIVER GORGE OF OREGON-
NORTH CENTRAL OREGON-CENTRAL OREGON-
LOWER COLUMBIA BASIN OF OREGON-GRANDE RONDE VALLEY-WALLOWA COUNTY-
FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON-
NORTHERN BLUE MOUNTAINS OF OREGON-
SOUTHERN BLUE MOUNTAINS OF OREGON-
NORTHERN WHEELER AND SOUTHERN GILLIAM COUNTIES-JOHN DAY BASIN-
OCHOCO-JOHN DAY HIGHLANDS-
535 AM PDT MON JUN 12 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON
AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON.

.DAY ONE...TODAY AND TONIGHT

STRONG THUNDERSTORMS
     EASTERN COLUMBIA RIVER GORGE OF WASHINGTON, EAST SLOPES OF THE
     CENTRAL CASCADES OF WASHINGTON, EAST SLOPES OF THE SOUTHERN
     CASCADES OF WASHINGTON, KITTITAS VALLEY, YAKIMA VALLEY, LOWER
     COLUMBIA BASIN OF WASHINGTON, FOOTHILLS OF THE BLUE MOUNTAINS
     OF WASHINGTON, NORTHWEST BLUE MOUNTAINS, EASTERN COLUMBIA
     RIVER GORGE OF OREGON, NORTH CENTRAL OREGON, CENTRAL OREGON,
     LOWER COLUMBIA BASIN OF OREGON, GRANDE RONDE VALLEY, WALLOWA
     COUNTY, FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON, NORTHERN
     BLUE MOUNTAINS OF OREGON, SOUTHERN BLUE MOUNTAINS OF OREGON,
     NORTHERN WHEELER AND SOUTHERN GILLIAM COUNTIES, JOHN DAY
     BASIN, OCHOCO-JOHN DAY HIGHLANDS

THE FLOW ALOFT WILL BE SOUTHERLY OVER THE INTERIOR PACIFIC NORTHWEST
WITH AN UPPER LOW PRESSURE SYSTEM OFF THE COAST. THIS WILL CAUSE
MOIST AND UNSTABLE AIR TO BE BROUGHT INTO THE REGION...WHICH WILL
ALLOW THE DEVELOPMENT OF THUNDERSTORMS. THE ATMOSPHERE WILL BECOME
VERY UNSTABLE THIS AFTERNOON. SUFFICIENT VERTICAL WIND SHEAR WILL
ALSO BE PRESENT. THESE CONDITIONS WILL INCREASE THE CHANCES FOR
STRONG THUNDERSTORMS THIS AFTERNOON AND MAY ALLOW SOME THUNDERSTORMS
TO BECOME SEVERE WITH DAMAGING WINDS...HAIL AND HEAVY RAIN. THE
STORM PREDICTION CENTER IN NORMAN OKLAHOMA HAS THE FORECAST AREA IN
A SLIGHT RISK OF WIDESPREAD SEVERE WEATHER FOR TODAY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

STRONG THUNDERSTORMS TUESDAY
     NORTHWEST BLUE MOUNTAINS, CENTRAL OREGON, GRANDE RONDE VALLEY,
     WALLOWA COUNTY, NORTHERN BLUE MOUNTAINS OF OREGON, SOUTHERN
     BLUE MOUNTAINS OF OREGON, NORTHERN WHEELER AND SOUTHERN
     GILLIAM COUNTIES, JOHN DAY BASIN, OCHOCO-JOHN DAY HIGHLANDS

THUNDERSTORMS TUESDAY
     EASTERN COLUMBIA RIVER GORGE OF WASHINGTON, EAST SLOPES OF THE
     CENTRAL CASCADES OF WASHINGTON, EAST SLOPES OF THE SOUTHERN
     CASCADES OF WASHINGTON, KITTITAS VALLEY, YAKIMA VALLEY, LOWER
     COLUMBIA BASIN OF WASHINGTON, FOOTHILLS OF THE BLUE MOUNTAINS
     OF WASHINGTON, EASTERN COLUMBIA RIVER GORGE OF OREGON, NORTH
     CENTRAL OREGON, LOWER COLUMBIA BASIN OF OREGON, FOOTHILLS OF
     THE BLUE MOUNTAINS OF OREGON

THUNDERSTORMS WEDNESDAY
     NORTHWEST BLUE MOUNTAINS, GRANDE RONDE VALLEY, WALLOWA COUNTY,
     NORTHERN BLUE MOUNTAINS OF OREGON, SOUTHERN BLUE MOUNTAINS OF
     OREGON, JOHN DAY BASIN, OCHOCO-JOHN DAY HIGHLANDS

ON TUESDAY THE FLOW ALOFT WILL AGAIN BE SOUTHERLY OVER THE INTERIOR
PACIFIC NORTHWEST WITH AN UPPER LOW PRESSURE SYSTEM OFF THE COAST.
THIS WILL BRING MOIST AND UNSTABLE AIR INTO THE REGION...WHICH WILL
ALLOW THE DEVELOPMENT OF CONVECTION LEADING TO THUNDERSTORMS ON
TUESDAY. SOME THUNDERSTORMS COULD BE STRONG WITH DAMAGING WINDS...
SMALL HAIL AND HEAVY RAIN...ESPECIALLY OVER THE MOUNTAINS TUESDAY
AFTERNOON. THE STORM PREDICTION CENTER IN NORMAN OKLAHOMA HAS
NORTHEAST OREGON AND SOUTHEAST WASHINGTON IN A SLIGHT RISK OF
WIDESPREAD SEVERE WEATHER IN THE FORECAST AREA FOR TUESDAY.

THE UPPER LOW WILL MOVE INLAND AND ACROSS EASTERN OREGON AND EASTERN
WASHINGTON ON WEDNESDAY. MID LEVEL MOISTURE...DAYTIME SURFACE
HEATING AND A COLD POOL ALOFT WILL CREATE MARGINAL INSTABILITY
WEDNESDAY FOR THE DEVELOPMENT OF AFTERNOON THUNDERSTORMS OVER
CENTRAL OREGON AND THE MOUNTAINS OF NORTHEAST OREGON AND SOUTHEAST
WASHINGTON. THUNDERSTORMS ON WEDNESDAY WILL HAVE LESS INTENSITY AND
COVERAGE. WESTERLY FLOW ALOFT ON THURSDAY THROUGH SUNDAY WILL BRING
A MORE STABLE AIRMASS INTO THE REGION WITH CONDITIONS UNFAVORABLE
FOR THE DEVELOPMENT OF THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE LIKELY TODAY AND TUESDAY FOR STRONG OR
POSSIBLY SEVERE THUNDERSTORMS WITH DAMAGING WIND...LARGE HAIL AND
HEAVY RAINFALL. SPOTTER ACTIVATION MAY BE NEEDED ON WEDNESDAY FOR
THUNDERSTORMS.

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

GRAPHICAL FORECASTS OF WEATHER HAZARDS OUT TO SEVEN DAYS
ARE DISPLAYED ON THE WORLD WIDE WEB AT:

WWW.WRH.NOAA.GOV/PENDLETON/CURRENTHAZARDS/HWO.HTML

ALL LETTERS IN THE ABOVE URL ARE LOWER CASE...EXCEPT THE H IN
CURRENTHAZARDS.

In the hours before

Local storm report, Jun 12, 1:28 PM PST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PENDLETON OR
228 PM PDT MON JUN 12 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0217 PM     HAIL             6 SW BEND               44.00N 121.38W
06/12/2006  M1.00 INCH       DESCHUTES          OR   TRAINED SPOTTER

            HAIL COVERING GROUND

&&

SL
Local storm report, Jun 12, 1:33 PM PST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PENDLETON OR
233 PM PDT MON JUN 12 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 PM     HAIL             1 N CAMP POLK           44.45N 121.64W
06/12/2006  E0.25 INCH       JEFFERSON          OR   TRAINED SPOTTER

            HEAVY RAIN WITH PEA SIZED HAIL

&&

SL

The radar

The Medford radar (KMAX), 237 km away, was scanning. The volume nearest the first event began at 21:33 UTC.

Open the radar archive at this moment

Event by event

1 funnel cloud. Local standard time, as filed.

Funnel Cloud, Deschutes

When
June 12, 1:35 PM PST
Where
Deschutes County, 4 mi S of Bend
Reported by
TRAINED SPOTTER
Coordinates
43.915, -121.228 (the zone’s center; the record gives no point)

Funnel cloud observed moving over Highway 97.

What these are

Funnel Cloud
A rotating column of cloud extending from a thunderstorm that did not reach the ground.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oregon in 2006Every state in 2006This day in weather historyWarnings in Oregon, June 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5526060.